Advances in Differential Equations

Existence of multidimensional travelling fronts with a multistable nonlinearity

F. Hamel and S. Omrani

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

This article deals with the existence of solutions of $$\left\{\begin{array}{rll} \Delta u-\beta(y,c) \frac{\partial u} {\partial x_1} +f(u) & =0 & \hbox{ in }\Sigma\\ \frac{\partial u}{\partial \nu} & =0 & \hbox{ on }\partial\Sigma\\ u(-\infty,\cdot)=0,\ u(+\infty,\cdot) & =1 & \end{array}\right.$$ where $\Sigma=\{(x_1,y)\in\mathbb R \times\omega\}$ is an infinite cylinder with outward unit normal $\nu$ and whose section $\omega\subset\mathbb R^{n-1}$ is a bounded convex domain. The unknowns are the real parameter $c$ and the function $u$ (which respectively represent the speed and the profile of a travelling wave). The function $\beta$ and the nonlinear term $f:[0,1]\to \mathbb R$ are given. We investigate the case where the function $f$ changes sign several times. We prove that there exists a travelling front $(c,u)$ provided that the speeds of the travelling waves for simpler problems can be compared. The proof uses the sliding method and the theory of sub- and supersolutions. This result generalizes for higher dimensions a one-dimensional result of Fife and McLeod.

Article information

Source
Adv. Differential Equations Volume 5, Number 4-6 (2000), 557-582.

Dates
First available in Project Euclid: 27 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.ade/1356651340

Mathematical Reviews number (MathSciNet)
MR1750111

Zentralblatt MATH identifier
1217.35080

Subjects
Primary: 35J65: Nonlinear boundary value problems for linear elliptic equations
Secondary: 35A18: Wave front sets 35B35: Stability 35B40: Asymptotic behavior of solutions

Citation

Hamel, F.; Omrani, S. Existence of multidimensional travelling fronts with a multistable nonlinearity. Adv. Differential Equations 5 (2000), no. 4-6, 557--582. https://projecteuclid.org/euclid.ade/1356651340.


Export citation